MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2023-00249: a facility reported that the mayfield triad skull clamp (a1108) slipped on a patient during an unspecified case.Additional information has been received stating "to my knowledge this had no impact on the surgery or the patient.It was brought to the office without much information on the problem." no information has been provided on surgical delay.
 
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: failure analysis -evaluation of the returned unit was unable to duplicate slippage.However, the evaluation showed that there was slight rotational and lateral movement in the lock, the large starburst threads were showing some signs of wear, the ratchet extension showed signs of hammering marks on the top back of it, and the plunger assembly was sticking.Additionally, the unit has not been serviced in over a year.To resolve the wear issues found, the roundhead screw, adjustment screw, label, screw, nut, washers, o-ring, ball bearings, wave springs and helicoils will be replaced along with general cleaning and maintenance.Further, the unit was sent to quality engineering for further investigation and the findings of the service & repair report were confirmed by quality engineering with no additional device deficiencies observed.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint as slippage could not be duplicated.The clamp has slight rotational movement, but when the clamp is properly positioned and put under pressure, it will not move.Probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18461018
Report Number3004608878-2023-00248
Device Sequence Number17928414
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Device Lot Number124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown